NSAID, veterinary NSAID, etodolac
Toxicity to pets
EtoGesic (Rx) is a veterinary-specific non-steroidal anti-inflammatory drug (NSAID). It is administered for osteoarthritis, inflammation, and pain control in dogs. EtoGesic is uncommonly prescribed today for dogs, but pets may encounter the human generic drug: etodolac. When ingested in toxic amounts, etodolac can result in severe gastric ulceration and acute kidney failure. Signs of toxicity include vomiting, diarrhea, bloody vomitus, black-tarry stool, inappetance, lethargy, inappropriate urination or thirst, general malaise, abdominal pain, and death.
If you suspect your dog or cat was poisoned by an NSAID, call your veterinarian and Pet Poison Helpline® immediately for life-saving treatment advice. The sooner you treat this, the less expensive and less dangerous to your pet it is!
Common signs to watch for:
- Tarry stool
- Loss of urine production/Acute renal failure
The content of this page is not veterinary advice. A number of factors (amount of substance ingested, size of the animal, allergies, etc.) determine what is toxic to a particular pet. If you think your pet has eaten something potentially toxic, call Pet Poison Helpline or seek immediate veterinary treatment.